New to Oxycodone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

cat123
New Member


Date Joined Aug 2009
Total Posts : 3
   Posted 8/19/2009 5:58 AM (GMT -7)   
Hi all,
 
 I have had Chronic Pelvic after several surgeries the only solution is taking the new meds. I have been given Oxycodone 30mg and Cymbalta and Gapetin. I also have been on Xanax for about 3 years. I am so tired of meds. I feel my body addicted to the oxy my hands hurt in the morning and I have cold sweats which I dont know f ther are from Xanax or oxy or both. I dont want to take the meds. The Dr was very honest in the depency part but he said its either live in pain or take the meds but I cant help to not want to take them. I have not started the Cymbalta or the gapetin just no need for extra. My concsience is killing me even though Im not doing anything wrong. I have only been on it almost 2 months and already hooked ans I also want off the Xanax. I take less and I can feel my body sayin"give me more" and I dont even take all the dr precribed...help any ADVISE!!!!

infinite
Regular Member


Date Joined Jul 2009
Total Posts : 84
   Posted 8/19/2009 10:40 AM (GMT -7)   
Hello cat,
 
Fist of all, welcome to the community!  There are a bunch of wonderful people here that understand what we are each going through.
 
My opinion on oxy is that if it is helpful, and really is relieving the pain, not just making you not care that you are in pain, then go with it.  I have had many types and different degrees of pain over time, and at times it did help, here lately, it hasn't.  Why I am here is because of chronic flank pain, as my Dr. termed it, that is all nerve related.  Nerve pain is IMHO, the hardest to control.  I never got relief from any prescribed pill until I was prescribed Lyrica.  Is your Dr. a general physician, or are you seeing a pain management Dr?  Once I met with the pain management Dr and got the Lyrica going, I immediately started eliminating all the other pills I was on. I think the best part of weaning yourself off of the oxy's is that you get your head back; you come out of the fog that was induced by that stuff. 
 
I think that Cymbalta is prescribed for nerve pain too, so I would suggest that you do start taking it as prescribed and then try hard to wean yourself off of the oxy.  That is my advice :)
 
I hope that you are able to find a happy medium and get some low pain days soon.  This forum is a great place to ask questions (as you have already), get informed (read a lot, search for posts that relate to how you are feeling), and feel free to vent when you are feeling frustrated or down - it helps!  Hope to hear that you are progressing, keep us informed.
 
N8

cat123
New Member


Date Joined Aug 2009
Total Posts : 3
   Posted 8/19/2009 1:57 PM (GMT -7)   
Thanks for the respond..I believe at this oppoint the Oxy is the way my pain managment Dr wanted to go.I will ask about Lyrica Thank you. Yes I do have some what of a fog but I caan say for the first time in 3 yrs Im pain free. The Cymbalta does it have depence symptoms...I have a Dr visit soon I will have to go discuss the developments since it will be my first visit back since I received the meds. The Dr does believe that my apin in connected to nerves also..Thank you once again and of course I welcome anymore information.

Shanno
Regular Member


Date Joined Aug 2009
Total Posts : 64
   Posted 8/19/2009 2:58 PM (GMT -7)   
Hi Cat

I feel for you. Just yesterday i was in tears because I took something my doc said the wrong way about pain killers. I to have to take oxy plus morphine to manage fusing joints. I am still having real issues about having to take it. Whenever i goto my GP (even though he is a wonderful bloke) to ask for more or to up dosages etc I feel like a junky or that I would be perceived as one for asking for it. I cant help it. Its such an issue for me that it is probably more detrimental to my treatment because I am not asking for more or higher doses when I rightly should be.

I understand I need to take these meds and I understand that my body is a loooong way down the road of dependency. When I am in pain which the NSAIDS cant manage all I think about is oxy as i know it will nail the pain on the head (which also makes me feel like a junky) but I (and you!) must always remind myself that even though my body is hooked on this stuff, I am not. Unfortunately (as my doc told me) dependency and painkiller addiction becomes a side effect in diseases such as these; but it still eats at me quite a bit!

On a good note though, the oxy should build up in your system quick and if thats what is causing the fog, it hopefully should pass soon!

bsjaguar
Veteran Member


Date Joined Jun 2009
Total Posts : 974
   Posted 8/20/2009 3:44 AM (GMT -7)   
Cat, the gabapentin (neurontin) is also for nerve pain. I had severe neck & shoulder pain since my cervical fusion in 2006. Started the gabapentin 6 mos. ago and it has helped with this alot. The cymbalta didn't seem to help with the pain at all but did give sexual side effects that made me decide it wasn't for me. I also take oxycodone for breakthru pain. Helps some but not alot.
---Jag---
 
DDD, osteoarthritis, fusion surgeries C-5/7 & L-4/5 both in 2006, torn meniscus left knee 2000 & 2002, buldging disc L-2/3


uniquelyme
Veteran Member


Date Joined Nov 2008
Total Posts : 1037
   Posted 8/20/2009 6:24 PM (GMT -7)   
 
 
Hello and Welcome to the family that we call Healing Well... I have also been taking the Oxycodone 30 mg.4 x daily for my BT pain...I take Methadone 120 mg. for the constant pain.Having to take pain meds is horrible...but being in constant pain is worse. Being addicted sux, no matter who you are or how long you.ve been suffering.. I have wondered about not taking sll the meds I have to take. I take meds for High Blood Pressure, Type 2 Diabetes and CP so I take alot of pills along with insulin at night.
 
Taking pills sux, you feel like it's an anchor tied to your leg. I also hate it when I have family trips come up and I can't get in to see the Pain Dr. early so I can go...It makes me feel like a baby.
 
Weigh the pros and cons against each other...what would be worse? Taking the pills and maybe having to take them for the rest of your life? or Not taking pain meds and being in constant pain?  It's a no-brainer for me....
 
Hope you find what you are looking for here...we are always here to help.
 
Me.

I have been a spectator for so long..Now it's time to participate.......
 
Post Lamenectomy Syndrome, Spinal Stenosis, DDD....
1999 Hemi Lamenectomy/2005 Spinal Fusion(L4-S1)
Methadone 120 mg. a day/  30 mg. Oxycodone as needed(up to 4 x a day)
High Blood Pressure: Lisinopril HCTZ 10 mg. daily
Type 2 Diabetes: (March 16, 2009)
Metformin HCL ER 1000 mg. at night..Glipizide 10mg. 2X in the morning
Lantus 35 units at bedtime with Solostar Pen                                                                   

 


Shanno
Regular Member


Date Joined Aug 2009
Total Posts : 64
   Posted 8/20/2009 6:47 PM (GMT -7)   
Yeah its not nice when you have no choice...you feel yourself sliding into dependency but you have no choice. I ALWAYS have to remind myself that I cant help it, its a side effect of the disease, not of a need on my part, and that makes me feel a bit better...Id rather be dependent than in the pain I get without them

cat123
New Member


Date Joined Aug 2009
Total Posts : 3
   Posted 8/20/2009 7:23 PM (GMT -7)   
Thank you all for the responses yes I have to agree that even though I really dislike to be dependent on the pills I do have my life back I can go out with the kids and family I can do my regular things something I haveny done in years I must come to terms with what I have it just might take sometime.

Shanno
Regular Member


Date Joined Aug 2009
Total Posts : 64
   Posted 8/20/2009 9:22 PM (GMT -7)   
If taking some pills means you can have quality of life with yourself and your fam, looking at it that way doesn't seem to make dependency as bad as it sounds anyway, does it? It is (for me) a very hard slog coming to terms with and living with this pain ..I had really only just come to terms with living with the pain of AS and was going along ok till the Sacroiilitis & fusion kicked in, now it seems I have to do it all again!

Its good to hear that you can do all that stuff with your kids, Think about stuff like that and keep ya chin up and your all good, pills or not!
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:24 PM (GMT -7)
There are a total of 2,734,355 posts in 301,205 threads.
View Active Threads


Who's Online
This forum has 151325 registered members. Please welcome our newest member, artgal234.
355 Guest(s), 14 Registered Member(s) are currently online.  Details
Tnmproject, desert bound, Jasperilla, Teamchris, Gear, Scaredy Cat, reminder, Redwing57, Huddie, ChickNorris, time2reclaim, exqualls, artgal234, snowboat


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer